Alert archive / Idaho / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 14, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 19, 2004, 11:12 AM PDT for Lewis County, Idaho. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2004, 11:12 AM PDT (18:12 UTC)
- Expired
- Jul 19, 2004, 11:45 AM PDT
- In force
- 33 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Lewis County, ID
The radar
The Missoula radar (KMSX), 186 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 6.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KOTX 191812
SVROTX
IDC061-191845-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
1110 AM PDT MON JUL 19 2004
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LEWIS COUNTY IN NORTH CENTRAL IDAHO
THIS INCLUDES THE CITY OF KAMIAH
* UNTIL 1145 AM PDT
* AT 1100 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR NEZPERCE...OR ABOUT 8 MILES WEST OF
KAMIAH...AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KAMIAH AND NEZPERCE BY 1110 AM PDT
LAT...LON 4625 11638 4611 11618 4626 11573 4650 11608
$$
MJFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 10:26 AM PDT, 46 minutes earlier.
Area forecast discussion, Jul 19, 10:26 AM PDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 1026 AM PDT MON JUL 19 2004 .SYNOPSIS...A VERY MOIST SOUTHWEST FLOW WILL PERSIST TODAY. A LOW PRESSURE SYSTEM WILL MOVE INLAND OVER BRITISH COLUMBIA TONIGHT... CHANGING THE FLOW TO MORE WESTERLY FOR TUESDAY AND WEDNESDAY. ANOTHER STRONG RIDGE OF HIGH PRESSURE WILL RETURN BY THE END OF THE WEEK AND IT WILL LAST THROUGH NEXT WEEKEND. && .DISCUSSION...ANOTHER UPDATE TO THE FORECAST TO HANDLE THIS AFTERNOON. HAVE RAISED POPS FOR THE NORTHERN/EASTERN MOUNTAIN ZONES GIVEN THE CURRENT RADAR AS WELL AS THE ABUNDANT MOISTURE AND THE SUNSHINE TO HELP PRIME THE ATMOSPHERE. 12Z ETA SHOWS CAPES OF 1000-1500 J/KG IN THE PANHANDLE WITH LITTLE ON INHIBITION. FOR TONIGHT MODELS ARE SHOWING THE POTENTIAL FOR MORE PRECIPITATION IN THE PANHANDLE AND SE WASHINGTON. THIS WOULD BE FROM A VORT MAX ON THE TAIL END OF THE CLOUD BAND CURRENTLY MOVING ONSHORE IN NORTHERN CALIFORNIA. DIDNT UPDATE THE FORECAST YET FOR THIS FEATURE BUT WILL LIKELY INCREASE PRECIP CHANCES ON THE AFTERNOON PACKAGE. RJ && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 084 058 082 053 083/ 50 10 10 00 00 COEUR DALENE 084 056 082 051 083/ 60 20 10 00 00 PULLMAN 084 053 081 048 081/ 60 20 10 00 00 LEWISTON 090 062 087 059 088/ 60 20 10 00 00 COLVILLE 087 055 085 053 087/ 50 20 10 00 00 SANDPOINT 082 056 081 051 082/ 60 30 10 00 00 WALLACE 081 051 079 049 081/ 60 30 10 00 00 MOSES LAKE 090 060 083 056 088/ 80 05 10 00 00 WENATCHEE 088 061 083 058 085/ 90 05 10 00 00 OMAK 089 058 083 053 086/ 80 10 10 00 00 && .OTX... ID...NONE. WA...NONE.
Nearby
Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.